Alert archive / Florida / Severe Thunderstorm Warnings in 1995

Severe Thunderstorm Warning 59, NWS Melbourne, FL

July 7, 1995Orange County, Florida

NWS Melbourne, FL issued this severe thunderstorm warning at Jul 7, 1995, 6:51 PM EDT for Orange County, Florida. It was in force for 69 min.

The area

The counties it named.

The facts

Issued
Jul 7, 1995, 6:51 PM EDT (22:51 UTC)
Expired
Jul 7, 1995, 8:00 PM EDT
In force
69 min
Issued by
NWS Melbourne, FL
Area
Whole counties

County Orange County, FL

The radar

The Melbourne radar (KMLB), 79 km from the middle of the area, began a volume at 22:54 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Cape Canaveral, FL (KXMR), launched 12:00Z, 10.9 hours before the alert went out and 81 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cape Canaveral, FL at 12:00Z on 1995-07-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3645 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cape Canaveral, FL at 12:00Z on 1995-07-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -4 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3645 J/kg
Mixed-layer CIN
-2 J/kg
Mixed-layer LCL
531 m above ground
0-6 km bulk shear
13 kt
0-1 km storm-relative helicity
-4 m²/s²
0-3 km storm-relative helicity
17 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
TTAA00 KMLB 072252 RRA
SVRMLB
FLC095-080000-
 
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MELBOURNE FL
651 PM EDT FRI JUL 7 1995
 
THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A
SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL  800 PM EDT
FOR PEOPLE IN THE FOLLOWING LOCATION...
 
IN CENTRAL FLORIDA
 
   ...NORTHERN ORANGE COUNTY
 
AT 650 PM NATIONAL WEATHER SERVICE RADAR IN MELBOURNE INDICATED A SEVERE
THUNDERSTORMS BETWEEN ZELLWOOD AND APOPKA. THESE STORMS WERE MOVING
SOUTH NEAR 10 MPH AND WILL EFFECT THE CITIES OF APOPKA AND OCOEE THROUGH
730 PM.
 
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 58
MPH...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN.
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR
OF A STRONG BUILDING. HEAVY RAINS FLOOD ROADS QUICKLY SO
DON'T DRIVE INTO AREAS WHERE WATER COVERS THE ROAD.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Melbourne, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 7, 5:12 PM EDT, 1 hour 39 minutes earlier.

Area forecast discussion, Jul 7, 5:12 PM EDT, 1 hour 39 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MELBOURNE FL
512 PM EDT FRI JUL 7 1995

CURRENT PACKAGE WILL BE ONE OF PERSISTENCE. MODELS...ESPECIALLY
ETA...WEAKENING SHORT WAVES IN DEVELOPING LONG WAVE TROF OVER ATLANTIC
STATES. ALSO BELIEVE MODELS DRYING THINGS OUT A BIT TOO FAST. SYNOPTIC
SCALE STEERING FLOW TO BE NORTH FOR THE MOST PART...AND WILL ACQUIRE
SOME WESTERLY COMPONENT EVENTUALLY...BUT NOT UNTIL 36-48 HOURS AND
BEYOND. WILL SHADE INLAND POPS HIGHER TOMORROW...BUT WILL GET OUT THE
BROAD BRUSH FOR SUNDAY AND PAINT EVERYONE 30...AND KEEP A NIGHTTIME
POP OF 20 FOR INLAND/SOUTH AREAS. WILL KEEP MENTION OF PATCHY LATE
NIGHT FOG IN GROUP 1. WILL PLAY TEMPS CLOSE TO PERSISTENCE AS WELL.
THANKS FOR YOUR IDEAS TBW.

@1...VOLUSIA BREVARD INDIAN RIVER
@2...ST LUCIE MARTIN OKEECHOBEE
@3...LAKE ORANGE SEMINOLE OSCEOLA

MCO 73/93 74/94 73 602323
DAB 72/91 72/91 71 60-2-3
MLB 73/91 93/91 74 60-2-3

CRISTALDI

The office that day

Everything else NWS Melbourne, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 7, 7:42 PM EDTSevere Thunderstorm WarningMLBOsceola48 min

Nearby

Severe Thunderstorm Warnings in Florida, 1995Every severe thunderstorm warning in 1995

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.